Ice Pack before Botox


Posted by coleen dennis , Jul 10,2001,21:42   Archive
Hi everyone!

I think I mentioned this three months ago with my first set of Botox injections, but can't remember if I got an answer. Since I bled and bruised so much the first time, the Dr. said he would have an icepack on my eyes before the injections. Does anyone else have this done and also would that change the effectiveness of the injections?

Going tomorrow afternoon for the second set. My kids may take me in but don't want to be in the room for the injections. I like to have someone in when I talk to the Dr. so if I don't remember all he said they hopefully will.

Coleen in PA where it may rain and thunder somemore tonight.




Recommend Current pageAuthor Profile
Replies to this message


Re: Ice Pack before Botox

Re : Ice Pack before Botox --- coleen dennis
Posted by Shirley-Arkansas-USA , Jul 11,2001,12:46 Top of Thread Archive
Hi Coleen,
I've never used an icepak before but it is important that you not taking any blood thinners a week to ten days before your injections to help minimize the bruising. If you are taking prescription blood thinners then you need to check with your doctor. Things like Aspirin and aspirin containing products and vitamin E, etc should be stopped.

I don't think that the icepak would change the effectiveness of the injections.

Hope they go well. Let us know how you do.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Vitamin E As A Blood Thinner?

Re : Re: Ice Pack before Botox --- Shirley-Arkansas-USA
Posted by June in Toronto (June Floyd,June in Toronto), Jul 11,2001,16:06 Top of Thread Archive
The neuro told me, Shirley, that vitamin E was not a blood thinner and could safely be taken before botox injections.

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Vitamin E As A Blood Thinner?

Re : Re: Vitamin E As A Blood Thinner? --- June in Toronto
Posted by Shirley-Arkansas-USA , Jul 11,2001,16:20 Top of Thread Archive
By itself, it won't generally cause a problem but taken with aspirin or aspirin containing products or prescription blood thinners, it can cause a bleeding problem. It tends to increase the effects of other anticoagulants or blood thinners. So, alone, it is ok, but if other blood thinners are being used, it will give them an added boost.
Non-steroidal anti-inflammatory drugs like Advil, Aleve, etc. can also cause increased bleeding times. They are not as much of a problem though, as prescription blood thinners or aspirin.
Information taken from my nursing drug handbook.

There was also a report out about 6 months to a year ago that said that Vitamin E was being blamed for some strokes (the bleeding type) not the blood clot type.

I stopped giving my dad and mom their Vitamin E supplement at the time as they were also taking one aspirin a day.

Shirley in AR.

--modified by Shirley-Arkansas-USA at Wed, Jul 11, 2001, 16:24:07




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Vitamin E As A Blood Thinner?

Re : Re: Vitamin E As A Blood Thinner? --- Shirley-Arkansas-USA
Posted by kathy , Jul 12,2001,17:35 Top of Thread Archive
yes, shirley; i read that article too and immediately advised my father to take my mother off the large amounts of vitamin E he was giving her, in addition to an alternative health supplement that was giving her extremely bad side effects. this, after she had suffered two TIA's (ministrokes) earlier. i couldn't believe it. and herein lies the problem of overdoing both vitamin and other supplements without follow up care. it's a balance. and i again appreciate your shephardess qualities. i am adding more than my 2 cents worth and personal experience here.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Vitamin E As A Blood Thinner?

Re : Re: Vitamin E As A Blood Thinner? --- kathy
Posted by Shirley-Arkansas-USA , Jul 12,2001,18:21 Top of Thread Archive
Thanks for the backup, Kathy. Vitamin E was one of those added supplements that I was taking until I heard that report and my husband and I both stopped taking it. I also stopped my parents additional Vitamin E supplement as they were also taking an aspirin tablet a day. Sometimes the safest of things turn out to be not quite as safe as we first thought. I do take some other supplements but in moderation. Everything comes with a risk. We just have to weigh the plusses and minuses and make a decision.
Thanks for sharing your two cents worth.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Ice Pack before Botox

Re : Ice Pack before Botox --- coleen dennis
Posted by kathy , Jul 12,2001,16:29 Top of Thread Archive
i have had ice applied many times before my injections; it seemed to work for awhile as far as numbing the area, but then they became so painful that i have had to try other things that are a lot more effective.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile